What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 22, 5:09 PM CST, 3 hours 26 minutes earlier. Its key messages:
- Updated at 554 PM CDT Tue Jul 22 2025
- Scattered thunderstorms are expected mainly on the Caprock from late this afternoon through tonight, with strong wind gusts and locally heavy rainfall possible.
- Isolated to scattered showers and storms may persist through the overnight period Wednesday into Thursday morning, with locally heavy rainfall being the main threat.
- Slightly cooler highs near seasonal normals are expected Wednesday before a warming trend begins through the end of the week into the weekend.
Area forecast discussion, Jul 22, 5:09 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
609 PM CDT Tue Jul 22 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 554 PM CDT Tue Jul 22 2025
- Scattered thunderstorms are expected mainly on the Caprock from
late this afternoon through tonight, with strong wind gusts and
locally heavy rainfall possible.
- Isolated to scattered showers and storms may persist through
the overnight period Wednesday into Thursday morning, with
locally heavy rainfall being the main threat.
- Slightly cooler highs near seasonal normals are expected
Wednesday before a warming trend begins through the end of the
week into the weekend.
&&
.SHORT TERM...
(This evening through Wednesday)
Issued at 1243 PM CDT Tue Jul 22 2025
Satellite imagery around midday highlights a well-defined zone of
cyclonic flow aloft centered over west-central TX, with this
feature expected to gradually contract in size as it continues to
move slowly north-northwestward through the rest of the day. Farther
west, a deep plume of monsoonal moisture remains in place over NM
and AZ, with a modest shortwave trough observed on water vapor
imagery upstream off the SoCal coast. The upper level cyclone
has resulted in this initial westward displacement of the most
notable mid/upper level moisture which will in turn keep shower
activity to a minimum across our area through early this afternoon.
However, models are in good agreement that the aforementioned
shortwave will aid in pushing the moisture plume back eastward by
early this evening, with another round of isolated to widely
scattered thunderstorms expected mainly on the Caprock throughout
the evening. At least isolated activity also appears more
likely to persist through the overnight hours compared to previous
days given a better-defined midlevel shortwave trough exiting
eastern NM into the TX Panhandle by early Wednesday morning combined
with support from a modest nocturnal LLJ. DCAPE values above 750
J/kg this evening given the well-mixed boundary will likely support
potential for a severe wind gust or two beneath any storms before
sunset, especially near the TX/NM state line. Otherwise, slow storm
motion combined with the rich moisture in place (PWATs near 1.5" as
the monsoonal plume moves overhead) may also result in a few
instances of heavy rainfall and localized flooding this evening
through tonight. This threat will be focused mainly along and west
of I-27, with stronger capping likely to keep most areas off the
Caprock dry through tonight.
After a seasonably mild overnight, Wednesday is expected to evolve
in a generally similar manner to today. The synoptic pattern will
remain relatively unchanged with our area positioned on the western
edge of upper ridging centered over the TX Gulf coast and shortwave
troughing still in place over eastern NM. Remnant cloud cover from
overnight or morning convection may delay the onset of heating
especially over western zones, which should keep temperatures a bit
cooler compared to today with highs generally in the low 90s on the
Caprock. Even so, convective temperatures should still be achieved
with isolated thunderstorms possible across the Caprock by late
afternoon. East of the escarpment, stronger diurnal heating will
boost highs into the upper 90s which will support isolated storm
development off the Caprock during the afternoon as well, with
slightly better potential for an isolated strong or marginally
severe storm here given greater instability and better shear
magnitudes.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 1243 PM CDT Tue Jul 22 2025
Slightly cooler and wetter conditions remain the theme during the
first part of the extended, before we see the return of hot and dry
conditions towards the weekend into early next week. By the start of
the period, the upper level trough currently over the PacNW will
become centered over the California coast while the upper level
ridge remains positioned over the Gulf Coast states. As a result to
this setup the FA will find itself beneath southwesterly flow aloft,
with a notable axis of subtropical moisture from 300mb to 700mb
moving through the region. Given the increased amount of monsoonal
moisture in place, along with moist surface return flow prevailing
with dewpoints climbing back into the 60s, showers and thunderstorms
will be possible and are expected by the start of the period late
Wednesday evening as an H5 shortwave trough transits through the
Southern Plains. Forecast soundings across the region depict a moist
mid-level profile, but the surface remains relatively dry with an
inverted-V signature, indicating dry air trapped beneath the
inversion. This may limit rainfall initially until we see better
boundary layer moistening. Areas that have the best chance of seeing
rainfall look to remains along and west of the I-27 corridor where
we expected to see better moisture convergence with isentropic
ascent fixated along the area around the 315K level. Although models
do not keep convection lingering through the overnight period, there
remains enough confidence in showers and storms persisting given a
+35 knot LLJ ramping up and south-southeasterly flow for storms to
grow upscale. Therefore a slight chance PoPs was added for much of
the Caprock through the early morning hours. Overall severe threat
remains low, however a locally strong wind gust remains possible
given sfc-1km shear around 30 knots along with DCAPE values around
1200 J/kg. Main threat will be the potential for locally heavy
rainfall with PWATs well above the 90th percentile normal for this
time of year, with the threat being concentrated towards the late
evening and overnight period, if storms continue. Similar
conditions are possible late Thursday afternoon, with a weak
perturbation tracking through the Plains, however chances are not as
great with the upper level ridge beginning to expand west.
By Friday through the weekend the upper level ridge will continue to
amplify and expand westward as the upper level trough to our west
absorbs into the main flow, with the center of the high positioned
in the vicinity of the ArkLaTX region. Drier and warmer conditions
will follow this pattern set up with highs back into the upper 90s
and triple digits by Friday as thickness values increase and flow
from the surface to H7 levels become more west-southwesterly. Given
subsidence in place, any precipitation will likely become suppressed
through early next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 554 PM CDT Tue Jul 22 2025
There is a low end chance of thunderstorms impacting KLBB and KPVW
this evening, but confidence is not high enough to mention within
the TAF at this time. Better chance of thunderstorms looks to
exists closer to sunrise on Wednesday. Otherwise VFR conditions
outside of thunderstorm activity will remain for the rest of the
period.
SRC
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...30
LONG TERM....12
AVIATION...26
Hazardous weather outlook, Jul 22, 11:57 AM CST, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1257 PM CDT Tue Jul 22 2025
TXZ021>044-231800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1257 PM CDT Tue Jul 22 2025
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms are expected to develop this
afternoon and continue through tonight, mainly for areas on the
Caprock. Wind gusts up to 60 mph and locally heavy rainfall
will be possible with the strongest storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms possible each afternoon and evening,
potentially persisting through the overnight hours Wednesday and
Thursday. The overall severe threat remains low with the primary
hazard being locally heavy rainfall which may lead to a few flooding
concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 7:29 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
829 PM CDT Tue Jul 22 2025
TXZ021-027-028-034-230200-
Bailey TX-Hockley TX-Parmer TX-Lamb TX-
829 PM CDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BAILEY...SOUTHWESTERN
PARMER...NORTHERN HOCKLEY AND WESTERN LAMB COUNTIES THROUGH 900 PM
CDT...
At 829 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lariat to 3 miles north of Levelland.
Movement was north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Levelland, Littlefield, Muleshoe, Anton, Sudan, Amherst, Needmore,
Progress, Oklahoma Lane, Lariat, West Camp, Whitharral, Bula,
Muleshoe Wildlife Refuge, Pep, and Opdyke West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3453 10280 3378 10210 3352 10239 3378 10261
3382 10262 3382 10265 3427 10305 3430 10304
TIME...MOT...LOC 0129Z 191DEG 22KT 3431 10294 3363 10235
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 22, 7:34 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lubbock TX
834 PM CDT Tue Jul 22 2025
TXZ036-230200-
Crosby TX-
834 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROSBY COUNTY
THROUGH 900 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ralls, or 8 miles west of Crosbyton, moving north at 15 mph. Areas
near and north of Ralls near TX 207 are the most likely locations to
experience the larger sized hail.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crosbyton, Ralls, and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3362 10150 3383 10148 3383 10116 3358 10129
TIME...MOT...LOC 0133Z 193DEG 13KT 3367 10138
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 22, 8:07 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Lubbock TX
907 PM CDT Tue Jul 22 2025
TXZ035-036-041-042-230230-
Crosby TX-Lynn TX-Lubbock TX-Garza TX-
907 PM CDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT LUBBOCK...LYNN...GARZA AND
SOUTHWESTERN CROSBY COUNTIES THROUGH 930 PM CDT...
At 905 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Justiceburg to 7 miles
northwest of New Moore. Movement was northwest at 35 mph. This
storm complex has generated an outflow that is possibly bringing
with it a region of blowing dust with 50+ mph winds. These winds
and dust will affect Slaton, Lubbock, and Wolfforth between 9 and
930 PM.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Slaton, Post, Tahoka, Lake Alan Henry, Wolfforth,
Shallowater, Idalou, Lorenzo, Ransom Canyon, O'Donnell, Grassland,
New Moore, Lubbock South Plains Mall, Justiceburg, Slide, Woodrow,
Reese Center, Caprock, and Lubbock International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 10208 3378 10164 3354 10124 3297 10108
3296 10207
TIME...MOT...LOC 0205Z 152DEG 28KT 3313 10126 3312 10210
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
26